Skip to main content

Strong iteration lemmata for regular, linear, context-free, and linear indexed languages

Part of the Lecture Notes in Computer Science book series (LNCS,volume 1684)

Abstract

New iteration lemmata are presented, generalizing most of the known iteration lemmata for regular, linear, context-free, and linear indexed languages.

This is a preview of subscription content, access via your institution.

Buying options

Chapter
USD   29.95
Price excludes VAT (USA)
  • DOI: 10.1007/3-540-48321-7_18
  • Chapter length: 8 pages
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
eBook
USD   109.00
Price excludes VAT (USA)
  • ISBN: 978-3-540-48321-2
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
Softcover Book
USD   149.00
Price excludes VAT (USA)

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Aho, A. V., Indexed Grammars. Journ. of ACM, 15 (1968), 647–671.

    MATH  CrossRef  MathSciNet  Google Scholar 

  2. Bader, C., Moura, A., A Generalization of Ogden’s Lemma. JACM 29, no. 2, (1982), 404–407.

    MATH  CrossRef  MathSciNet  Google Scholar 

  3. Bar-Hillel, Y., Perles, M., Shamir, E., On Formal Properties of Simple Phrase Structure Grammars. Zeitschrift für Phonetik, Sprachwissenschaft, und Kommunikationsforschung, 14 (1961), 143–172.

    MATH  MathSciNet  Google Scholar 

  4. Berstel, J., Boasson, L., Context-free Languages., in Handbook of Theoretical Computer Sciences, Vol. B: Formal Models and Semantics, van Leeuwen, J., ed., Elsevier/MIT, 1994, 60–102.

    Google Scholar 

  5. Dömösi, P., Duske, J., Subword Membership Problem for Linear Indexed Languages. Proc. Worksh. AMILP’95 (Algebraic Methods in Language Processing, 1995), Univ. of Twente, Enschede, The Netherlands, 6–8 Dec., A. Nijholt, G. Scollo, R. Steetskamp, eds., TWLT-11, Univ. of Twente, Enschede, 1995, 235–237.

    Google Scholar 

  6. Dömösi, P., Ito, M., On Subwords of Languages. RIMS Proceedings, Kyoto Univ., 910 (1995), 1–4.

    MATH  Google Scholar 

  7. Dömösi, P., Ito, M., Characterization of Languages by Lengths of their Subwords. Proc. Int. Conf. on Semigroups and their Related Topics, (Inst. of Math., Yunnan Univ., China,) Monograph Series, Springer-Verlag, Singapore, to appear.

    Google Scholar 

  8. Dömösi, P., Ito, M., Katsura, M, Nehaniv, C., A New Pumping Property of Context-free Languages. Combinatorics, Complexity and Logic (Proc. Int. Conf. DMTCS’96), ed. D.S. Bridges et al., Springer-Verlag, Singapore, 1996, 187–193.

    Google Scholar 

  9. Duske, J., Parchmann, R., Linear Indexed Grammars. Theoretical Computer Science 32 (1984), 47–60.

    MATH  CrossRef  MathSciNet  Google Scholar 

  10. Harrison, M. A., Introduction to Formal Language Theory. Addison-Wesley Publishing Company, Reading, Massachusetts, Menlo Park, California, London, Amsterdam, Don Mils, Ontario, Sidney, 1978.

    MATH  Google Scholar 

  11. Hayashi, T., On Derivation Trees of Indexed Grammars-an Extension of the uvwxy — Theorem. Publ. RIMS, Kyoto Univ., 9 (1973), 61–92.

    Google Scholar 

  12. Hopcroft, J. E., Ullmann, J. D., Introduction to Automata Theory, Languages, and Computation. Addison-Wesley, Reading, Massachusetts, Menlo Park, California, London, Amsterdam, Don Mils,Ontario, Sidney, 1979.

    MATH  Google Scholar 

  13. Horváth, S., A Comparison of Iteration Conditions on Formal Languages. In Algebra, Combinatorics and Logic in Computer Science, vol. II, pp. 453–464, Colloquia Matematica Societatis János Bolyai, 42, North Holland 1986.

    Google Scholar 

  14. Nijholt, A., An Annotated Bibliography of Pumping. Bull. EATCS, 17 (June, 1982), 34–52.

    Google Scholar 

  15. Ogden, W., A Helpful Result for Proving Inherent Ambiguity. Math. Syst. Theory 2 (1968), 191–194

    MATH  CrossRef  MathSciNet  Google Scholar 

  16. Salomaa, A., Formal Languages, Academic Press, New York, London, 1973.

    MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Editor information

Editors and Affiliations

Rights and permissions

Reprints and Permissions

Copyright information

© 1999 Springer-Verlag Berlin Heidelberg

About this paper

Cite this paper

Dömösi, P., Kudlek, M. (1999). Strong iteration lemmata for regular, linear, context-free, and linear indexed languages. In: Ciobanu, G., Păun, G. (eds) Fundamentals of Computation Theory. FCT 1999. Lecture Notes in Computer Science, vol 1684. Springer, Berlin, Heidelberg. https://doi.org/10.1007/3-540-48321-7_18

Download citation

  • DOI: https://doi.org/10.1007/3-540-48321-7_18

  • Published:

  • Publisher Name: Springer, Berlin, Heidelberg

  • Print ISBN: 978-3-540-66412-3

  • Online ISBN: 978-3-540-48321-2

  • eBook Packages: Springer Book Archive